To the Editor.—We read with great interest the case report by Strongwater et al.1 The patient described by these individuals had a course and response to therapy very similar to those of a patient we recently observed.
Report of a Case. —The patient was a 59-year-old white woman who experienced symptoms of joint stiffness in late 1987. Sclerodactyly was noted in early 1988. She was seen by several physicians and was treated with variable doses of prednisone plus penicillamine. In the summer of 1988, captopril therapy, 25 mg three times a day, was initiated because of borderline hypertension and an elevation of her serum creatinine level to 142 μmol/L. In the ensuing 6 weeks, she became increasingly more nauseated, noted twitching of her extremities, became short of breath, and was admitted to Northwestern Memorial Hospital, Chicago, Ill, on September 30, 1988, following the determination of a urea nitrogen